I have been on Prenisode for the last 6 years (varying in milligrams), and it has caused havoc to my life: depression, acne, moodswings and weight gain. My docs have tried Imuran and 6mp but I was not about to tolerate these. I am now on 20 mg of pred. and 500 of Celcept twice a dayand I feel pretty good. We are now starting to decrease the pred. very very slowly (17.5 for 4 weeks, 15.5 for 4 wks etc).
My questions are:
- when I decrease the pred. will it be easier to lose weight? (I have been have a hard time)
- will my face slim out? (my doc says I have moon face from the pred.)
- any side effects from the celcept?
- any adivce of any kind?
Thanks for your help!
Strength, Patience, & Confidence
Im so very sorry to hear about your sister and u are right it does put things in perspective. Thank you so much for answering my questions. It is so nice to get advice from someone with first hand experience instead of sympathetic family & friends that don’t really understand what AIH involves. I will try not to be impatient when it come to the weight lose and the tapering but I don’t have to tell you that that is easier said than done. I also have cried many times after leaving the doctor with bad news or no improvement.
I will keep you posted; it’s so nice to know that someone really does understand.
It sounds like you are speaking for me. I know exactly how you feel. My self-esteem has been so low that at times I barely want to leave the house because I am so uncomfortable with the sight of myself. And yes meeting new people or bumping into people that I have seen in a while is the worse because I use to be much slimmer & their shock is written on their face. I feel so bad because it is so out of my control, no matter what I do I can’t seem to slim down to a comfortable weight. I push myself some days to the point that I become sick. It’s a double edge sword: push and lose more weight but end up sick or don’t push and don’t lose and feel disgusted with my appearance & become depressed. I don’t know what to do and I cant seem to get my mind to accept that “this is me and I am just as wonderful and special at 150 lbs as I was at 125 lbs.” I know that this is true in my head but in my heart I don’t feel right. Yes to an outsider that might sound vain but until they deal with this they will never really understand
I know that the steroids are here to help me and I am grateful but sometime I cant see the point if I depressed everyday about all the side effects. I pray for the day when I can come off the pred. completely but I am aware that that may not be realistic and the Cellcept has its danger zones also.
I’m so sorry if I sound like I’m whining but its good to vent to someone that truly gets it.
Thank you so much for allowing me to express myself.
It has also been a while since I posted I have been having some serious problems with the Imuran. At first it seems to work and I was feeling pretty good the liver specialist in Miami said that taking it with the Prednisone would allow me to take lower doses of the prednisone so I was on 50 mg of Imuran with 30mg of Prednisone for 1 week then 20 for a week then 15mg for two weeks that is when all hell broke lose I started getting very sick and neusea and then vomiting my levels started going up by the 100's each week and all my other number also very very high. They stopped the Imuran and raised the Prednsione back to 20mg in three days my levels went back to near normal 33AST from 300 and 63 ALT from 395 these are the lowest number I have had in 8 months but who knows if they can stay like this everytime I think it is getting better they shoot back up and I do not know why. My doctor now wants me to stay on Prednsione for at least 6 months after my levels are normal then repeat the liver biopsy if no inflamation they will then try to wean me down she said the biggest mistake doctors make is trying to wean down the prednsione to fast before the patient is in full remission so then the whole thing starts all over again. I also do not want to stay on 20mg because of the weight gain and full face but it does not look like I can tolerate the other meds and I would rather fight with the weight then but sick and tired all the time. Is the Cellcept better with less side effects neither one of my doctors have suggested this medicine. I think I will ask about it this week when I do back to the doctor. Has anyone successfully been weaned off the prednsione and gone into remission for any period of time?